Share Facebook


04-02-2012, 07:19 PM   #1
Crohn'sGirl
 
Crohn'sGirl's Avatar
 
Join Date: Aug 2011
Location: Vero Beach, Florida
Help!!!

Help is needed from my fellow Ostomates. I have a temp ileostomy and have been doing great since the surgery except for one slight problem! I am gaining too much weight! I have gained almost 40 lbs since the surgery and am starting to look chubby and dont fit in any of my clothes. I also have this problem that I eat all the time. I mean I eat alot when I eat too which is pretty bad! I am in need to loose some weight and have no idea what to do? I drink water alot but that doesnt make me feel fuller and I can just eat all the time without feeling full! Please help me cause I'm starting to get frustrated!
__________________
Meds: Tried Lialda, Humira, 6 MP, and Prednisone
Currently taking 6 MP and Remicade every 8 weeks

Diagnosed in 2010 with Crohn's Disease

Had ilestomy 10/31/2011 and learning to take one day at a time.
04-02-2012, 07:23 PM   #2
PsychoJane
Moderator
 
PsychoJane's Avatar
 
Join Date: Mar 2011
Location: Quebec

My Support Groups:
Hummm
I don't exactly know what to tell you as I have not dealt with that issue per say. I did take quite a few pound at first but I never had that part when I never feel full. I guess than telling you to portion things and stick to that won't do the trick as it wont make you feel fuller... Do you have restriction with you food, like things you can't eat or that blocks you up. I'd like to tell you try eating lots of celery but I would be afraid that could cause obstruction... I don't know if psyllum could help, I know it sweels up but I don't know if it would help with satiety. I'll think about it and if I come up with something, I'll let you know.
__________________
Diagnosed UC 1999 then refractory CD.
Past Meds: Prednisone, asacol, cyclosporine, cyclophosphamide, mp6, Humira

Currently taking: Omega-3, D-3, med-free for the time being.
~~Oh! n sorry if what I write seems strange at times, English is not my main language!~~

You'd like to chat and feel facebook would ease this point,
send me a private message and i'll do so =)
04-02-2012, 11:14 PM   #3
mickey
Senior Member
 
Join Date: Dec 2011
Location: Illinois
Perhaps the prednisone is causing you to not feel full? Talk to your doc. My brother in law is on pred and has a non-stop hunger where he does not realize he ate and non stop eats! I would suggest writing what you are eating, times, etc., and keep focused on what portions you should eat and stop; regardless of whether you feel hungry. See what doc suggests as well.
04-02-2012, 11:35 PM   #4
Susan2
Senior Member
 
Susan2's Avatar
 
Join Date: Dec 2011
Location: Geelong, Victoria, Australia

My Support Groups:
Prednisone is a steroid and steroids are renowned for making people feel hungry, and some people are affected much more than others. The wiki thread on Prednisone has a couple of ideas on lessening the effects of this (just click on the highlighted word), but you might need to develop your own strategies while you are on it. Mickey has some good ideas there and perhaps you should concentrate on not even having snacks or weight-producing foods in the house.

I was on Prednisolone for many years and gradually taught myself not to react to the hunger promptings. I also did things like roast a leg of lamb and used that for snacking, making sure that I took only one slice, then put the meat away in the fridge before I ate the slice.

Good luck. It is a real problem!
04-03-2012, 11:30 AM   #5
Terriernut
Moderator
 
Terriernut's Avatar
 
Join Date: Dec 2010
Location: United Kingdom

My Support Groups:
I totally agree, it's probably the pred. Which is good news actually. Cause you will be tapering off of it! (how long have you been on it and when are tapering?)

I admit I got the hunger pains and could eat alot on pred, but I too learned to control what I ate. I'd drink water, or have a cup of soup, or anything but alot of food. Even eating saltines for instance could help. Can fill you up a bit but not too fattening.

It will get better as soon as you taper!!!
__________________
Misty
DX Crohns Feb 2011, symtoms 1997, 2009 and then WHAM! Emergency surgery for perforated sigmoid, fistula through fallopian tube, septic and near dead: Colostomy-Stan was born 22/12/10. Another parastomal hernia, his name is Ollie and he is MONSTER size!
4gm Pentasa
6MP 50mg
04-03-2012, 01:09 PM   #6
Crohn'sFor Life
Colon Free!
 
Crohn'sFor Life's Avatar
 
Join Date: Jan 2011
Location: Honolulu, Hawaii
Even if you don't overeat, Prednisone will eventually make your belly look fat.
__________________
Diagnosed July 2, 2009 Crohn's Colitis

Colon removed September 26, 2011.
Pathology showed UC instead of Crohn's.

I have arthritis that is very similar to RA, but not RA because I had UC.

Autoimmune related itch.

Meds: 15 mg/week Methotrexate for RA
Cetirizine for the itch
04-03-2012, 01:15 PM   #7
Terriernut
Moderator
 
Terriernut's Avatar
 
Join Date: Dec 2010
Location: United Kingdom

My Support Groups:
No CFL it wont. It affects us differently. Personally, I never gain much weight on pred. And it didnt do a thing to my belly fat.

And can you reference an article on that from a good source, that it 'always' does that??
04-03-2012, 04:36 PM   #8
janellespring
New Member
 
Join Date: Nov 2011
Location: Allentown, Pennsylvania
My weight goes up and down all the time, especially on prednisone. I struggle with trying not to beat myself up about it and remember that life is short. Would I rather be a lighter weight but be sick constantly or feeling well and enjoying life but be a little pudgy? I'd take the latter anyday and so would my family and friends. Good luck!
Reply

Thread Tools


All times are GMT -5. The time now is 12:04 PM.
Copyright 2006-2017 Crohnsforum.com